MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 10 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 10 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 72204924
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a procedure, the universal light guide's cable broke.There was no backup device available.No delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, which was not used in a procedure, was not returned for evaluation.Visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.A dhr review was performed and showed no non-conformances or deviations associated with the lot number provided.A review of the complaint history records for the listed part revealed no prior complaints for the listed for this lot number.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, use or reuse of the device, contact with another source, or wear and tear over time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product is returned in the future the complaint can be re-opened and evaluated.

Brand Name
UNIVERSAL LIGHT GUIDE ORANGE 5MM X 10 FT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9413438
Report Number3003604053-2019-00143
Device Sequence Number4220774
Product Code GCJ
UDI-Device Identifier00885556643730
UDI-Public00885556643730
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K914919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204924
Device Lot Number141207
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1